Concerta causeing Mania?

Discussion in 'General Parenting' started by dirtmama, Mar 19, 2010.

  1. dirtmama

    dirtmama New Member

    When difficult child comes off the concerta it sends him into mania and nothing seems to snap him out of it until the next dose. How do we get in out of this vicious cycle? Docs don't get it! we are supposed to start zoloft this weekend and i'm not excited about it.... Thank you for any feed back...
     
  2. bby31288

    bby31288 Active Member

    That sounds like rebound. Which normally doesn't happend with a sustained released type medication (concerta). You should let the dr know about the adverse reaction and maybe switch to a different type of stimulant?
     
  3. smallworld

    smallworld Moderator

    It does sound like rebound or a bad side effect to Concerta. You need to talk to the prescribing doctor about it. If the doctor won't listen to you, you need to take your child to another doctor. I would not feel comfortable starting a new medication when the current medication is having such unwanted side effects.
     
  4. gcvmom

    gcvmom Here we go again!

    My difficult child 1 is often hard to manage when he's off his stims. And it does look like mania to an extent. We added a mood stabilizer (Tegretol) recently and that seems to be helping him. His fuse isn't so short and he seems more even and not bouncing off the walls so much. He can still be a PITA but it's better.

    I echo what Smallworld said -- if the current doctor is not listening to you, get another one.
     
  5. AnnieO

    AnnieO Shooting from the Hip

    We had a similar issue with Jett... When he was ON it. He's normally a bright, engaged child... When he was on the Concerta he was a GRADE-A BRAT.

    It may be a reaction... Believe me, I understand.
     
  6. LittleDudesMom

    LittleDudesMom Well-Known Member Staff Member

    Definitely sounds like rebound from the stims. I agree, I wouldn't start a new medication until this is under control. Let the doctor know your intention of not starting the ad. Perhaps another stimulant could be tried if you are really seeing positive results during the day (school)?

    Sharon
     
Loading...